Effexor for Hypotension???

Discussion in 'Fibromyalgia Main Forum' started by goaska29, Mar 27, 2006.

  1. goaska29

    goaska29 New Member

    I know a lot of you have tried Effexor, but my doc wants me to try it for my low blood pressure. I don't have depression, per sey, but she said this could help to wake up the brain and keep blood flowing.

    Anyone else on it for this reason? I'm nervous to start it because of all the side effects I've heard if it's just to raise BP and it doesn't even work.

    Thanks,
    GoAskAlice
  2. FoggyDayz

    FoggyDayz New Member

    They started me on Zoloft for hypotension, but had a lot of problems on Zoloft, including depression and much worse mental fog. Now I am on Cymbalta for the depression element and hypotension and I am also on Florinef, which is supposed to increase my blood volume and in turn, blood pressure.

    Hope that helps.
    Foggy
  3. fivesue

    fivesue New Member

    I do know that Effexor does have the side effect of raising blood pressure which is not good for many of us. But, I can see where it would help; however, I would ask the doctor to try something different because of the withdrawal problems associated with Effexor. For me, I wouldn't take it, and I'm on it.

    I started it over 3 years ago, and having tried once to withdraw and not knowing the side effects then....my doctor didn't either....I would never knowingly go on it again especially if it were to raise my blood pressure. That is my experience.

    Having said that, know that in a week or so, I am going to my shrink and going to start the withdrawal process very slowly. I do not want to be on a medication that causes this kind of problems if I can't get it for one reason or another.

    So, this is just my experience and my thoughts. Hopefully someone else will chime in and you can get several opinions.

    Best of luck in making the right decision for yourself.

    Sue
  4. Empower

    Empower New Member

    I have heard this

    I was on Effexor for awhile and did feel a little better (I also have low blood pressure)

    It kept me up at nights though

    I personally did not have problems with withdrawal, I think because I was on a low dose 37.5

    I am thinking of trying it again
  5. Beth009

    Beth009 New Member

    Hi Alice,

    I am new to this group. The more I read the more I see how many variables there are for us. I tried Effexor and my symptoms increased. Thus far, none of the anti-depressant type meds have worked, (Prozac,Zoloft,Elavil,Cymbalta, (including a pediatric grade dose). What did work most recently was Indomethasin, (9 days), alleviated pain, but not flu-like symptoms. I am on glucosamine/chondrotin, health foods etc., at this time.

    Hope this helps.

    Beth009

  6. goaska29

    goaska29 New Member

    I was given the lowest dose (37.5mg) and I'm gonna try it for the 2 week sample period. My worst symptom lately is the sudden drops in blood pressure. Although, I'm on fluorinef and a high-sodium diet, my blood pressure never gets above 90/70, and is often lower. Anything to make this go away is worth a 2 week trial.

    My fatigue is better, but everytime i try and exercise for even 5 min, I get so dizzy and lightheaded that I have to stop. I'm only in my mid-20s! :(

    Anyone else find this to be the hardest symptom to eliminate?
  7. maps

    maps New Member

    I have been on Effexor for about two years (150mg). I cut back to around 111mg and was very sick, hurt all over kind of thing. I think it is going to be a while before I reduce again.

    I came across this article by Dr Cheney I don't know if its of help.

    http://www.dfwcfids.org/medical/cheney/heart04.htm
  8. lilaclover30

    lilaclover30 New Member

    it raised my BP so I was put on an Rx to lower it. It has helped me when others drove me up the wall!!!!j They always started me on high doses and i about went crazy. I purposely went on just one for several weeks, THEN went to 2 100s. I wouldn't go off because of all the bad things i have heard about going off.

    Gooed luck and gentle Hugs

    Joan
  9. mrstyedawg

    mrstyedawg Member

    my doctor put me on Midodrine for my hypotension. It is prescribed specifically for hypotension. It has worked very wee with me. The only side effect for me is it makes my skin feel like it is crawling.